# SDR AALA20171204009

- Difficulty date: December 4, 2017
- Submitted: December 8, 2017
- Operation: Air carrier
- Aircraft: N7547A
- Make and model: Doug DC-9-82
- Aircraft serial: 53029
- Aircraft time: 75,452 hours, 39,843 cycles
- System (JASC): 2297 · Auto Flight System Wiring
- Part: Wire
- Condition: Shorted
- Location: Zone 100
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, G
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED. AUTO PILOT OFF, CLIMBING THRU 10,000 ADJUSTED RUDDER TRIM WHEN AIRCRAFT BEGAN ROLLING DUE TO RUDDER YAW. YAW DAMP OFF DFG APPEARED TO BE COMPLETED INOPERABLE DUE TO CONTROL ISSUES. DECLARED EMERGENCY, RETURNED TO OMA FOR LANDING AS AIRCRAFT SPEED DECREASED CONTROL IMPROVED ENOUGH FOR LANDING. MAINTENANCE FOUND SHORTED WIRE (2C610X22RD) AT RIGHT HAND SIDE, STATION 1431 CANT FRAME BETWEEN S30-5 AND RUDDER POSITION TRANSMITTER. REPAIRED WIRE PER AMM 22-01-05.
